×

Matrix bounds for the solution of the continuous algebraic Riccati equation. (English) Zbl 1210.15016

Summary: We propose new upper and lower matrix bounds for the solution of the continuous algebraic Riccati equation. In certain cases, these lower bounds improve and extend the previous results. Finally, we give a corresponding numerical example to illustrate the effectiveness of our results.

MSC:

15A24 Matrix equations and identities
15A45 Miscellaneous inequalities involving matrices
65F30 Other matrix algorithms (MSC2010)
PDF BibTeX XML Cite
Full Text: DOI EuDML

References:

[1] D. L. Kleinman and M. Athans, “The design of suboptimal linear time-varying systems,” IEEE Transactions on Automatic Control, vol. 13, pp. 150-159, 1968.
[2] H. Kwakernaak and R. Sivan, Linear Optimal Control Systems, Wiley-Interscience, New York, NY, USA, 1972. · Zbl 0276.93001
[3] K. Ogata, Modern Control Engineering, Prentice-Hall, Upper Saddle River, NJ, USA, 3rd edition, 1997. · Zbl 0756.93060
[4] R. Davies, P. Shi, and R. Wiltshire, “New upper solution bounds for perturbed continuous algebraic Riccati equations applied to automatic control,” Chaos, Solitons and Fractals, vol. 32, no. 2, pp. 487-495, 2007. · Zbl 1143.93336
[5] M.-L. Ni, “Existence condition on solutions to the algebraic Riccati equation,” Acta Automatica Sinica, vol. 34, no. 1, pp. 85-87, 2008.
[6] S. D. Wang, T.-S. Kuo, and C. F. Hsü, “Trace bounds on the solution of the algebraic matrix Riccati and Lyapunov equation,” IEEE Transactions on Automatic Control, vol. 31, no. 7, pp. 654-656, 1986. · Zbl 0616.15013
[7] V. I. Hasanov and S. M. El-Sayed, “On the positive definite solutions of nonlinear matrix equation X+A*X - \delta A=Q,” Linear Algebra and Its Applications, vol. 412, no. 2-3, pp. 154-160, 2006. · Zbl 1083.15018
[8] Z. Peng, S. M. El-Sayed, and X. Zhang, “Iterative methods for the extremal positive definite solution of the matrix equation X+A*X - \alpha A=Q,” Journal of Computational and Applied Mathematics, vol. 200, no. 2, pp. 520-527, 2007. · Zbl 1118.65029
[9] S. Barnett and C. Storey, Matrix Methods in Stability Theory, Barnes and Noble Inc., New York, NY, USA, 1970. · Zbl 0243.93017
[10] R. V. Patel and M. Toda, “Bounds on performance of nonstationary continuous-time filters under modelling uncertainty,” Automatica, vol. 20, no. 1, pp. 117-120, 1984. · Zbl 0538.93062
[11] T. Mori and I. A. Derese, “A brief summary of the bounds on the solution of the algebraic matrix equations in control theory,” International Journal of Control, vol. 39, no. 2, pp. 247-256, 1984. · Zbl 0527.93030
[12] W. H. Kwon, Y. S. Moon, and S. C. Ahn, “Bounds in algebraic Riccati and Lyapunov equations: a survey and some new results,” International Journal of Control, vol. 64, no. 3, pp. 377-389, 1996. · Zbl 0852.93005
[13] W. H. Kwon and A. E. Pearson, “A note on the algebraic matrix Riccati equation,” IEEE Transactions on Automatic Control, vol. 22, no. 1, pp. 143-144, 1977. · Zbl 0346.93029
[14] R. V. Patel and M. Toda, “On norm bounds for algebraic Riccati and Lyapunov equations,” IEEE Transactions on Automatic Control, vol. 23, no. 1, pp. 87-88, 1978. · Zbl 0375.15009
[15] K. Yasuda and K. Hirai, “Upper and lower bounds on the solution of the algebraic Riccati equation,” IEEE Transactions on Automatic Control, vol. 24, no. 3, pp. 483-487, 1979. · Zbl 0409.93036
[16] V. R. Karanam, “A note on eigenvalue bounds in algebraic Riccati equation,” IEEE Transactions on Automatic Control, vol. 28, no. 1, pp. 109-111, 1983. · Zbl 0507.15014
[17] B.-H. Kwon, M.-J. Youn, and Z. Bien, “On bounds of the Riccati and Lyapunov matrix equations,” IEEE Transactions on Automatic Control, vol. 30, no. 11, pp. 1134-1135, 1985. · Zbl 0576.15009
[18] J. M. Saniuk and Ian B. Rhodes, “A matrix inequality associated with bounds on solutions of algebraic Riccati and Lyapunov equations,” IEEE Transactions on Automatic Control, vol. 32, no. 8, pp. 739-740, 1987. · Zbl 0617.15012
[19] C.-H. Lee, “On the upper and lower bounds of the solution for the continuous Riccati matrix equation,” International Journal of Control, vol. 66, no. 1, pp. 105-118, 1997. · Zbl 0866.93047
[20] H. H. Choi and T.-Y. Kuc, “Lower matrix bounds for the continuous Riccati algebraic and Lyapunov matrix equations,” Automatica, vol. 17, pp. 147-148, 2002.
[21] C.-Y. Chen and C. H. Lee, “Explicit matrix bounds of the solution for the continuous Riccati equation,” ICIC Express Letters, vol. 3, no. 2, pp. 147-152, 2009.
[22] D. S. Bernstein, Matrix Mathematics, Princeton University Press, Princeton, NJ, USA, 2005.
[23] A. W. Marshall and I. Olkin, Inequalities: Theory of Majorization and Its Applications, vol. 143 of Mathematics in Science and Engineering, Academic Press, New York, NY, USA, 1979. · Zbl 0437.26007
[24] A. W. Marshall, The Schur Complement and Its Applications, vol. 4 of Numerical Methods and Algorithms, Springer, New York, NY, USA, 2005.
[25] K. Fan, “Maximum properties and inequalities for the eigenvalues of completely continuous operators,” Proceedings of the National Academy of Sciences of the United States of America, vol. 37, pp. 760-766, 1951. · Zbl 0044.11502
[26] E. Kreindler and A. Jameson, “Conditions for nonnegativeness of partitioned matrices,” IEEE Transactions on Automatic Control, vol. 17, pp. 147-148, 1972. · Zbl 0262.15015
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.